MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZKU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the intraocular lens (iol) was implanted in the patient¿s ocular sinister (left eye).Iol was explanted in a separate secondary surgical procedure due to complaints of toric intolerance and replaced with a non-johnson & johnson surgical vision lens.There was no medical intervention.Patient outcome post-procedure was reported as fine.Through follow-up, additional information was received clarifying reported toric intolerance as blurry vision and patient was dissatisfied.There were no complications, such as capsular tear, no unplanned incision enlargement, no serious patient injury, no unplanned suture(s), and no unplanned vitrectomy.No further information is available.
 
Additional Manufacturer Narrative
Additional information: ethnicity: unknown as information was asked but not provided.Date of event: unknown as information was not provided, the best estimate date is between (b)(6) 2021 and (b)(6) 2021.The device was not returned for analysis therefore, a visual analysis of the complaint device cannot be completed.A review of the device/lot history record and historical data analysis for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Product investigation was received, and the following fields were updated accordingly: section d-9: device available for evaluation: yes.Section d-9: date returned to manufacturer: 01-dec-2021.Section h-3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in half.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.No nc/er was found as part of this manufacturing records review.Historical data analysis: a search revealed that no other complaints have been received for this production order (po) number.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key12841034
Report Number3012236936-2021-00016
Device Sequence Number14541103
Product Code HQL
UDI-Device Identifier05050474687011
UDI-Public(01)05050474687011(17)250515
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/15/2025
Device Model NumberZKU150
Device Catalogue NumberZKU150U195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer01/07/2022
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight99 KG
Patient RaceWhite